Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 9, 2021, 5:56 PM CDT for St. Clair County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 5:56 PM CDT (22:56 UTC)
- Expired
- Jul 9, 2021, 6:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Birmingham, AL
County St. Clair County, AL
The radar
The Birmingham radar (KBMX), 72 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396
WWUS84 KBMX 092256
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
556 PM CDT Fri Jul 9 2021
ALZ017-026-092345-
St. Clair AL-Blount AL-
556 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLOUNT AND CENTRAL
ST. CLAIR COUNTIES UNTIL 645 PM CDT...
At 556 PM CDT, Doppler radar was tracking a strong thunderstorm near
Springville, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Springville, Odenville, Margaret, Argo, Ashville, Ragland, Inland
Lake, Branchville, Logan Martin Lake, St. Clair Springs, Wattsville,
Holly Springs, Caldwell, I 59 Rest Areas At Oneonta and Remlap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3371 8616 3370 8617 3370 8619 3369 8620
3367 8619 3364 8622 3364 8650 3369 8653
3372 8653 3374 8654 3376 8654 3377 8658
3384 8662 3389 8634
TIME...MOT...LOC 2256Z 306DEG 19KT 3382 8645
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 9, 3:55 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 9, 3:55 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Birmingham AL 355 PM CDT Fri Jul 9 2021 .SHORT TERM... /Updated at 1058 AM CDT Fri Jul 09 2021/ Through Saturday. This morning, a broken line of thunderstorms are focused along an east to west oriented boundary over the Tennessee Valley. These storms, which are mostly being steered by northwesterly mid-level flow, are slowly drifting southeastward and losing some forward momentum due to high pressure over the northeastern Gulf of Mexico. It will take another few hours before the line reaches our northern counties where we have Likely PoPs north of I-20 & I-22. Meanwhile, the Gulf ridge is producing southwesterly low-level flow over the area, and as convection initiates along the coastal locations this afternoon, that activity will also drift towards the southern portions of the forecast area. Therefore, highest PoPs are focused across our north and south where the split flow will converge the two areas of enhanced convection throughout the afternoon. Some isolated activity will continue into the night, but will follow typical summertime trends and diminish with the loss of daytime heating. Mid-level ridging remains planted over the eastern Gulf of Mexico tomorrow while an upper low develops over the Southeast. Additional rounds of scattered thunderstorms will develop again during the afternoon. Kept PoPs around the 40-50% range since confidence in pinpointing a favorable area for convective initiation is low. Due to little change in the pattern, daytime temperatures during this period will range from the 80s/lower 90s and fall into the 70s overnight. 86 .LONG TERM... /Updated at 0342 PM CDT Fri Jul 09 2021/ Sunday through Thursday. Not many changes needed to the extended today. Have increased rain chances slightly on Tuesday to reflect more coverage during the afternoon. As the trough over the Mississippi River lifts to the northeast, troughing moves through the Tennessee Valley during the day on Tuesday, maintaining elevated rain chances. 14 Previous long-term discussion: /Updated at 0322 AM CDT Fri Jul 09 2021/ Sunday through Thursday. Height falls will occur on Sunday as a relatively strong trough becomes established over the Mississippi Valley. A broad area of moist and deep-layer southwesterly flow will support enhanced convection, not only during the heat of the day, but into the overnight hours as well, particularly across our northwestern counties. With upper-air features nearly stationary, a similar setup is expected for Monday. Eventually the upper-level trough will begin to shear out and eject toward the Northeast CONUS on Tuesday and Wednesday, leading to some decrease in coverage of showers and storms through Thursday. 87/Grantham && .AVIATION... 18Z TAF Discussion. A line of thunderstorms along a boundary over northern AL will continue to slowly move southeastward this afternoon. This activity has the best chance of producing flight criteria impacts at BHM, ASN, & ANB towards mid-afternoon then diminish after dark beginning around 01Z. Additional development along the coastal areas will drift northward and could primarily affect TOI. As the coverage of rainfall diminishes, ceilings will rise overnight followed by the development of a lower cloud base around 12Z, but ceilings should remain above 3kft. 86 && .FIRE WEATHER... Scattered to numerous showers and storms are expected the next several days mainly in the afternoon and evening. The humid airmass will result in high relative humidity values each day, with generally light southwest to southerly winds. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 70 90 70 90 70 / 30 50 20 60 40 Anniston 71 88 71 89 71 / 30 50 20 50 30 Birmingham 71 91 73 90 72 / 30 50 20 50 40 Tuscaloosa 72 91 73 89 72 / 20 40 20 50 50 Calera 72 88 72 87 72 / 20 40 20 50 40 Auburn 71 88 71 88 71 / 20 40 20 50 20 Montgomery 72 92 73 92 72 / 20 40 10 50 20 Troy 72 90 72 90 72 / 20 40 10 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jul 9, 2:37 AM CDT, 15 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 237 AM CDT Fri Jul 9 2021 ALZ011>015-017>050-101045- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 237 AM CDT Fri Jul 9 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jul 9, 4:25 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Birmingham AL
425 PM CDT Fri Jul 9 2021
ALZ037-043-092200-
Tallapoosa AL-Elmore AL-
425 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELMORE AND
TALLAPOOSA COUNTIES UNTIL 500 PM CDT...
At 425 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Goldville to near Jacksons' Gap to near
Southern Lake Martin. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Alexander City, Dadeville, Camp Hill, Jacksons' Gap, New Site,
Waverly, Goldville, Hillabee Creek, Eastern Lake Martin, Western Lake
Martin, Northern Lake Martin, Southern Lake Martin, Kowaliga Bridge,
Wind Creek State Park, Still Waters Resort, Daviston, Susannah
Crossing, Maxwell Gunter Recreation Area, Blue Creek Marina and
Horseshoe Bend National Military Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3273 8561 3271 8561 3271 8568 3270 8568
3270 8570 3265 8570 3271 8602 3292 8597
3311 8596 3311 8559 3273 8559
TIME...MOT...LOC 2125Z 280DEG 27KT 3309 8587 3292 8580 3275 8590
40/SizemoreSpecial weather statement, Jul 9, 4:49 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Birmingham AL
449 PM CDT Fri Jul 9 2021
ALZ017-092215-
Blount AL-
449 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLOUNT COUNTY UNTIL 515
PM CDT...
At 449 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hanceville, or near Blountsville, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Oneonta, Blountsville, Cleveland, Fairview, Nectar, Rosa, Easley,
Fowler Spring and Chamblees Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3409 8645 3401 8646 3392 8654 3399 8675
3403 8672 3403 8670 3406 8671 3405 8668
3408 8670 3409 8669 3408 8669 3409 8666
3411 8665 3412 8663 3412 8660 3413 8660
TIME...MOT...LOC 2149Z 285DEG 20KT 3406 8668
89^GSatterwhiteSpecial weather statement, Jul 9, 5:14 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Birmingham AL
514 PM CDT Fri Jul 9 2021
ALZ017-018-026-092300-
Etowah AL-St. Clair AL-Blount AL-
514 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...SOUTHWESTERN ETOWAH AND
NORTHERN ST. CLAIR COUNTIES UNTIL 600 PM CDT...
At 514 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blount Springs to Fairview to near Walnut
Grove. Movement was southeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Gadsden, Rainbow City, Oneonta, Attalla, Springville, Cleveland,
Dallas, Glencoe, Ashville, Locust Fork, Steele, Altoona, Susan Moore,
Walnut Grove, Trafford, Allgood, Fairview, Hayden, Nectar and Rosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3410 8615 3393 8590 3391 8590 3392 8593
3391 8597 3386 8600 3384 8606 3382 8605
3380 8607 3376 8654 3377 8664 3384 8676
3384 8688 3382 8695 3385 8696 3391 8691
3404 8662 3404 8646 3412 8625
TIME...MOT...LOC 2214Z 302DEG 22KT 3394 8685 3396 8657 3403 8623
89^GSatterwhiteSpecial weather statement, Jul 9, 5:19 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Birmingham AL
519 PM CDT Fri Jul 9 2021
ALZ038-047-092300-
Lee AL-Chambers AL-
519 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR LEE AND SOUTHEASTERN CHAMBERS
COUNTIES UNTIL 600 PM CDT...
At 519 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beans Mill, or near Opelika, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Auburn, Opelika, Smiths, Smiths Station, Beulah, Beans Mill, Auburn
University, River View, Beauregard, Bleecker, Griffen Mill, Ladonia,
Goat Rock Lake, Robert G. Pitts Airport, Monterey Heights, Chewacla
State Park and Mount Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3251 8500 3251 8506 3247 8506 3247 8533
3246 8534 3248 8544 3250 8544 3250 8549
3256 8564 3266 8548 3278 8536 3279 8514
3277 8512 3276 8514 3273 8511 3269 8512
3266 8509 3265 8511 3263 8508 3258 8507
TIME...MOT...LOC 2219Z 278DEG 33KT 3269 8533
40/SizemoreSpecial weather statement, Jul 9, 5:51 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Birmingham AL
551 PM CDT Fri Jul 9 2021
ALZ047-048-092315-
Lee AL-Russell AL-
551 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEE AND NORTHEASTERN
RUSSELL COUNTIES UNTIL 615 PM CDT...
At 551 PM CDT, Doppler radar was tracking a strong thunderstorm near
Griffen Mill, or 11 miles south of Opelika, moving east at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Phenix City, Smiths, Smiths Station, Ladonia, Griffen Mill, Monterey
Heights, Ladonia Sports Complex and Phenix Drag Strip.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3241 8498 3239 8497 3239 8498 3238 8499
3238 8497 3237 8499 3236 8498 3235 8500
3246 8540 3258 8534 3253 8502 3250 8500
3246 8500 3244 8497 3242 8496
TIME...MOT...LOC 2251Z 287DEG 27KT 3249 8531
89^GSatterwhiteSpecial weather statement, Jul 9, 5:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
556 PM CDT Fri Jul 9 2021
ALZ017-026-092345-
St. Clair AL-Blount AL-
556 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLOUNT AND CENTRAL
ST. CLAIR COUNTIES UNTIL 645 PM CDT...
At 556 PM CDT, Doppler radar was tracking a strong thunderstorm near
Springville, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Springville, Odenville, Margaret, Argo, Ashville, Ragland, Inland
Lake, Branchville, Logan Martin Lake, St. Clair Springs, Wattsville,
Holly Springs, Caldwell, I 59 Rest Areas At Oneonta and Remlap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3371 8616 3370 8617 3370 8619 3369 8620
3367 8619 3364 8622 3364 8650 3369 8653
3372 8653 3374 8654 3376 8654 3377 8658
3384 8662 3389 8634
TIME...MOT...LOC 2256Z 306DEG 19KT 3382 8645
89^GSatterwhiteThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:43 PM CDT | Special Weather Statement | BMX | Sumter | 47 min |
| Jul 8, 8:23 PM CDT | Special Weather Statement | BMX | Marengo | 22 min |
| Jul 9, 12:21 PM CDT | Special Weather Statement | BMX | DeKalb | 24 min |
| Jul 9, 12:47 PM CDT | Special Weather Statement | BMX | DeKalb | 43 min |
| Jul 9, 12:50 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 40 min |
| Jul 9, 1:57 PM CDT | Special Weather Statement | BMX | Bibb | 33 min |
| Jul 9, 2:42 PM CDT | Special Weather Statement | BMX | Shelby | 33 min |
| Jul 9, 3:08 PM CDT | Special Weather Statement | BMX | Coosa | 37 min |
| Jul 9, 4:08 PM CDT | Special Weather Statement | BMX | Barbour | 37 min |
| Jul 9, 4:25 PM CDT | Special Weather Statement | BMX | Tallapoosa | 35 min |
| Jul 9, 4:49 PM CDT | Special Weather Statement | BMX | Blount | 26 min |
| Jul 9, 5:14 PM CDT | Special Weather Statement | BMX | Blount | 46 min |
| Jul 9, 5:19 PM CDT | Special Weather Statement | BMX | Lee | 41 min |
| Jul 9, 5:51 PM CDT | Special Weather Statement | BMX | Russell | 24 min |
| Jul 9, 6:17 PM CDT | Special Weather Statement | BMX | Russell | 28 min |
| Jul 9, 6:20 PM CDT | Special Weather Statement | BMX | Winston | 25 min |
| Jul 9, 6:35 PM CDT | Special Weather Statement | BMX | Coosa, Shelby, Tuscaloosa | 40 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.